MAUDE Adverse Event Report: ARTHREX, INC. BUR,RND,SJ,8 FLUT 3.0MMX 7CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR,RND,SJ,8 FLUT 3.0MMX 7CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BUR,RND,SJ,8 FLUT 3.0MMX 7CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The actual device used during the procedure was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a knee arthroscopy the shaver blade was spreading metal pieces in the patient's joint.According to the surgeon two metal pieces were grinding against each other and metal pieces spread all over the joint.It extended the surgery time because the surgeons had to spend time getting all the pieces out of the joint.The surgeon can't confirm that all the pieces are retrieved.A different shaver blade (part number unknown) was used to finish the surgery successfully.It was not necessary to switch the surgical technique or do a second surgery.Update 23 nov 2018: the surgery took 1 hour longer than "initialy" planned.We requested further information if all the fragments are retrieved but we did not get a 100% confirmation of this.Statement of the sales rep (arthrex dk): the surgeon was able to retrieve the metal pieces.I do not have an x-ray so we cannot be 100% sure that everything was retrieved.The facility discarded the device but will send in a unused device of the same batch for evaluation.

Brand Name
BUR,RND,SJ,8 FLUT 3.0MMX 7CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8155440
Report Number1220246-2018-00793
Device Sequence Number13520101
Product Code GFF
UDI-Device Identifier00888867041967
UDI-Public00888867041967
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBUR,RND,SJ,8 FLUT 3.0MMX 7CM
Device Catalogue NumberAR-7300RBE
Device Lot Number1303924
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/12/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;